Format

Send to

Choose Destination
See comment in PubMed Commons below
MMWR Morb Mortal Wkly Rep. 1996 Aug 2;45(30):649-50.

Fatalities associated with ingestion of diethylene glycol-contaminated glycerin used to manufacture acetaminophen syrup--Haiti, November 1995-June 1996.

Abstract

From November 1995 through June 1996, acute anuric renal failure was diagnosed in 86 children (aged 3 months-13 years) in Haiti; most (85%) children were aged < or = 5 years. On June 14, 1996, a joint investigation was initiated by the Ministry of Health of Haiti, the University General Hospital in Port-au-Prince, the Pan American Health Organization/World Health Organization, the Caribbean Epidemiology Center, and CDC. This report summarizes the preliminary findings of this ongoing investigation, which indicate that this outbreak was associated with diethylene glycol (DEG)-contaminated glycerin used to manufacture acetaminophen syrup.

PMID:
8769471
[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for CDC - Morbidity and Mortality Weekly Report
    Loading ...
    Write to the Help Desk